Five more children have been confirmed to have severe hepatitis in Scotland as its cause remains a mystery.
The latest update brings the country-wide total to 31, since the start of the year.
This month, at least six Scottish children were still being treated in hospital for severe hepatitis infections.
No children have died but there have been several liver transplants in young children due to the illness.
On Friday, the UK Health Security Agency (UKHSA) said the total number of cases across the UK is 222, as of Wednesday, May 25.
The illness affects their liver function, causing jaundice and vomiting.
Until now, the kids with confirmed cases were ten-years-old or younger.
But now a small number of older children are also being looked into as part of UKHSA’s investigation.
The UKHSA continues to stress there is no evidence of any link to the coronavirus vaccine.
The majority of cases are under five-years-old and too young to have received the vaccine, public health officials said.
Medics believe the most likely cause is infection by an adenovirus – a family of common viruses that usually cause a range of mild illnesses and most people recover without complications.
Adenovirus is the most frequently detected virus in samples tested and a study is under way to investigate.
Dr Renu Bindra, senior medical advisor and incident director at UKHSA, said: “Our investigations continue to suggest an association with adenovirus, and we are exploring this link, along with other possible contributing factors including prior infections such as Covid-19.
“We are working with other countries who are also seeing new cases to share information and learn more about these infections.
“The likelihood of children developing hepatitis remains extremely low. Maintaining normal hygiene measures, including making sure children regularly wash their hands properly, helps to reduce the spread of many common infections, including adenovirus.
“We continue to remind everyone to be alert to the signs of hepatitis – particularly jaundice, look for a yellow tinge in the whites of the eyes – and contact your doctor if you are concerned.”